Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 4, NWS Dodge City, KS

April 13, 20078 counties in Kansas

NWS Dodge City, KS issued this snow advisory at Apr 13, 2007, 4:14 AM CDT for 8 counties in Kansas. It took effect at Apr 13, 2007, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 4:14 AM CDT (09:14 UTC)
In effect from
Apr 13, 2007, 1:00 PM CDT
Expired
Apr 14, 2007, 4:00 AM CDT
In force
15 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS, Seward County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 46 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
519 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 130914
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
414 AM CDT FRI APR 13 2007

...HISTORIC APRIL SNOWSTORM APPROACHING SOUTHWEST KANSAS...

.AN INTENSE SPRING STORM OVER THE DESERT SOUTHWEST EARLY THIS MORNING
WILL MOVE OUT INTO THE CENTRAL PLAINS BY THIS AFTERNOON. SNOW WILL
OVERSPREAD AREAS WEST OF A MEADE TO DODGE CITY TO LARNED LINE BY
DAYBREAK. AREAS TO THE SOUTHEAST WILL SEE RAIN AND SLEET MIXING WITH
SNOW BEFORE CHANGING TO ALL SNOW BY NOON. SIGNIFICANT...BUT
LESSER AMOUNTS OF SNOW WILL FALL ALONG A SWATH FROM ASHLAND TO
GREENSBURG TO PRATT AND POINTS SOUTHEAST. THUNDER MAY ALSO
ACCOMPANY THE HEAVIEST SNOW AND SLEET THIS AFTERNOON AND EARLY EVENING

KSZ046-064>066-076>079-084>087-131715-
/O.EXT.KDDC.WS.W.0001.070413T0914Z-070414T1200Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
414 AM CDT FRI APR 13 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 AM CDT
SATURDAY. 

SNOW DEVELOPING THIS MORNING WILL CONTINUE THROUGHOUT THE
DAY...BECOMING HEAVY AT TIMES IN THE AFTERNOON. THE SNOW WILL MIX
WITH OR CHANGE OVER TO SLEET MAINLY IN THE 
LIBERAL...MEADE...AND BUCKLIN AREAS BY MID-MORNING BEFORE CHANGING
BACK TO SNOW BY EARLY AFTERNOON. AREAS THAT REMAIN ALL
SNOW...PARTICULARLY FROM SUBLETTE TO CIMARRON TO JETMORE AND
LACROSSE WILL SEE STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES
WITH LOCALLY HIGHER AMOUNTS. SOUTH OF THIS AREA WHERE SLEET WILL
BE MIXED IN AT TIMES TODAY...TOTAL SNOW AND SLEET ACCUMULATION OF
5 TO 8 INCHES ARE EXPECTED.

A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE
LATEST FORECASTS AND UPDATED STATEMENTS.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ030-031-043>045-061>063-074-075-131715-
/O.CON.KDDC.WS.W.0001.000000T0000Z-070414T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES
414 AM CDT FRI APR 13 2007 /314 AM MDT FRI APR 13 2007/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ SATURDAY. 

SNOW DEVELOPING THIS MORNING WILL CONTINUE THROUGHOUT THE DAY...BECOMING
HEAVY AT TIMES IN THE AFTERNOON. WIDESPREAD STORM TOTAL
ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. A BAND OF VERY HEAVY
SNOW THIS AFTERNOON AND EVENING MAY LEAD TO SNOW ACCUMULATIONS
EXCEEDING 12 INCHES IN THE GARDEN CITY TO NESS CITY AREAS.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ080-081-088>090-131715-
/O.NEW.KDDC.SN.Y.0004.070413T1800Z-070414T1200Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
414 AM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
CDT SATURDAY. 

RAIN WILL CHANGE TO SLEET BY MIDDAY...THEN CHANGE TO ALL SNOW BY
MID-AFTERNOON IN THE ASHLAND...GREENSBURG...AND PRATT AREAS THEN
LATER ON IN THE AFTERNOON IN THE COLDWATER AND MEDICINE LODGE
AREAS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES CAN BE EXPECTED BY
EARLY SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

UMSCHEID
4 follow-up statements
000 
WWUS43 KDDC 131614
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1114 AM CDT FRI APR 13 2007

...MAJOR SNOWSTORM AFFECTING SOUTHWEST KANSAS...

.AN INTENSE SPRING STORM OVER THE DESERT SOUTHWEST WILL MOVE OUT
INTO THE CENTRAL PLAINS THIS AFTERNOON. RAIN AND SNOW WILL
GRADUALLY CHANGE TO ALL SNOW THIS AFTERNOON.

KSZ030-031-043>045-061>063-074-075-140015-
/O.CON.KDDC.WS.W.0001.000000T0000Z-070414T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES
1114 AM CDT FRI APR 13 2007 /1014 AM MDT FRI APR 13 2007/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
/MIDNIGHT MDT/ SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ SATURDAY. 

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGHOUT THE DAY.
A FEW LIGHTNING STRIKES WILL OCCUR WITH THE HEAVIEST SNOW. WIDESPREAD
STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. A BAND
OF VERY HEAVY SNOW THIS AFTERNOON AND EVENING MAY LEAD TO SNOW
ACCUMULATIONS EXCEEDING 12 INCHES IN THE GARDEN CITY TO NESS CITY
AREAS. NORTHEAST WINDS AT 15 TO 30 MPH WILL LEAD TO CONSIDERABLE
BLOWING AND DRIFTING OF SNOW.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ046-064>066-076>079-084>087-140015-
/O.CON.KDDC.WS.W.0001.000000T0000Z-070414T1200Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
1114 AM CDT FRI APR 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY.

RAIN AND SNOW WILL CHANGE TO ALL SNOW THIS AFTERNOON...BECOMING
HEAVY AT TIMES. SNOW ACCUMULATIONS OF 5 TO 8 INCHES CAN BE
EXPECTED. A FEW LIGHTNING STRIKES WILL OCCUR WITH THE HEAVIEST SNOW.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ080-081-088>090-140015-
/O.CON.KDDC.SN.Y.0004.070413T1800Z-070414T1200Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1114 AM CDT FRI APR 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. 

RAIN WILL CHANGE TO SNOW THIS AFTERNOON OR THIS EVENING. SNOW
ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED BY EARLY SATURDAY
MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDDC 132120
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
420 PM CDT FRI APR 13 2007

...MAJOR SNOWSTORM AFFECTING SOUTHWEST KANSAS...

.SNOW WILL CONTINUE ACROSS MUCH OF SOUTHWEST KANSAS TONIGHT.

KSZ086-087-140530-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-070414T1200Z/
/O.EXB.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/
SEWARD-MEADE-
INCLUDING THE CITIES OF...LIBERAL...KISMET...MEADE...FOWLER
420 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

AREAS OF LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH
THE EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ074-140530-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-070414T0600Z/
/O.EXB.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/
STANTON-
INCLUDING THE CITY OF...JOHNSON CITY
420 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

AREAS OF LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH
THE EVENING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE
POSSIBLE...BRINGING TOTAL SNOW ACCUMULATIONS TO 2 TO 5 INCHES.

ROADS WILL BE SNOWPACKED AND HAZARDOUS. TRAVEL IS HIGHLY
DISCOURAGED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ084-085-132230-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-070414T1200Z/
MORTON-STEVENS-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...MOSCOW
420 PM CDT FRI APR 13 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

LIGHT SNOW OR FLURRIES WILL BE POSSIBLE THROUGH THE EVENING
WITH UP TO 1 INCH ADDITIONAL SNOW ACCUMULATION.

$$

KSZ030-031-132230-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-070414T0600Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
420 PM CDT FRI APR 13 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

LIGHT SNOW OR FLURRIES WILL BE POSSIBLE THROUGH THE EVENING
WITH UP TO 1 INCH ADDITIONAL SNOW ACCUMULATION.

$$

KSZ043>046-061>066-075>079-140530-
/O.EXT.KDDC.WS.W.0001.000000T0000Z-070414T0900Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
420 PM CDT FRI APR 13 2007 /320 PM MDT FRI APR 13 2007/

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM CDT /3 AM MDT/
SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM CDT /3 AM
MDT/ SATURDAY. 

MODERATE TO HEAVY SNOW WILL CONTINUE THROUGHOUT THE EVENING. A FEW
LIGHTNING STRIKES WILL OCCUR WITH THE HEAVIEST SNOW. WIDESPREAD
STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. A FEW
LOCATIONS WILL RECEIVE AS MUCH AS 12 INCHES OF SNOW.

ROADS WILL BE SNOWPACKED AND HAZARDOUS. TRAVEL IS HIGHLY
DISCOURAGED.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ080-081-088>090-140530-
/O.EXT.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
420 PM CDT FRI APR 13 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. 

SNOW WILL ACCUMULATE TO 2 TO 4 INCHES TONIGHT. ROADS WILL BE
SNOWPACKED AND HAZARDOUS. TRAVEL IS HIGHLY DISCOURAGED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDDC 140500
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 AM CDT SAT APR 14 2007

...WINTER STORM BEGINNING TO MOVE OUT OF SOUTHWEST KANSAS...

.THE STRONG UPPER LEVEL LOW PRESSURE SYSTEM THAT BROUGHT THE HEAVY
SNOW TO THE CENTRAL HIGH PLAINS WAS MOVING INTO WESTERN OKLAHOMA
LATE THIS EVENING. THIS LOW WILL WEAKEN SOMEWHAT AS IT CONTINUES
TO MOVE INTO THE MISSISSIPPI VALLEY DURING THE DAY SATURDAY. LIGHT
TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS PARTS OF SOUTHWEST
KANSAS THROUGH THE EARLY MORNING HOURS BUT SHOULD BE DIMINISHING
ACROSS ALL OF THE AREA BEFORE SATURDAY MORNING.

KSZ043>046-061>066-075>079-140900-
/O.CON.KDDC.WS.W.0001.000000T0000Z-070414T0900Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
1200 AM CDT SAT APR 14 2007 /1100 PM MDT FRI APR 13 2007/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM
MDT/ SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM
MDT/ SATURDAY. 

LIGHT SNOW WILL CONTINUE THROUGH 2 AM BUT SHOULD BE DIMINISHING
THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOWFALL ACCUMULATIONS
WILL GENERALLY BE AN INCH OR LESS BUT A FEW LOCATIONS COULD SEE
ONE TO TWO INCHES IN AREAS OF LOCALLY MODERATE SNOW. THE ADDITIONAL
SNOW WILL CAUSE SOME ICY AND SNOWPACKED SPOTS ON AREA ROADS AND
HIGHWAYS...CREATING HAZARDOUS DRIVING CONDITIONS.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ074-080-081-086>090-140900-
/O.CON.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/
STANTON-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...JOHNSON CITY...GREENSBURG...HAVILAND...
PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1200 AM CDT SAT APR 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. 

ADDITIONAL SNOW CAN BE EXPECTED ACROSS THE AREA THROUGH THE EARLY
MORNING HOURS. THE AREA FROM ASHLAND THROUGH GREENSBURG...PRATT
AND MEDICINE LODGE MAY SEE TOTAL ACCUMULATIONS OF 2 TO 4 INCHES BY
THE TIME THE SNOW DIMINISHES LATER TONIGHT. AREAS TO THE WEST FROM
MEADE AND LIBERAL TO JOHNSON COULD SEE UP TO AN INCH OF ADDITIONAL
ACCUMULATION. ROADS MAY BE ICY AND SNOWPACKED IN SPOTS WHICH COULD
CAUSE HAZARDOUS DRIVING CONDITIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GERARD
000 
WWUS43 KDDC 140838
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
338 AM CDT SAT APR 14 2007

...SNOW WAS RAPIDLY DISSIPATING EARLY THIS MORNING...

.THE STORM SYSTEM RESPONSIBLE FOR PRODUCING SOME OF THE MOST
PRODUCTIVE APRIL SNOWS ON RECORD WAS EXITING THE REGION...AND
RADAR TRENDS WERE SHOWING SNOW WAS DIMINISHING RAPIDLY. ONLY TRACE
AMOUNTS OF ADDITIONAL SNOW ARE EXPECTED THROUGH DAYBREAK.

KSZ043>046-061>066-075>079-140945-
/O.EXP.KDDC.WS.W.0001.000000T0000Z-070414T0900Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY...
LA CROSSE...RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS
338 AM CDT SAT APR 14 2007 /238 AM MDT SAT APR 14 2007/

...WINTER STORM WARNING WILL EXPIRE AT 4 AM CDT /3 AM MDT/ EARLY
THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 4 AM CDT /3 AM MDT/ EARLY
THIS MORNING. 

$$

KSZ074-080-081-086>090-140945-
/O.EXP.KDDC.SN.Y.0004.000000T0000Z-070414T0900Z/
STANTON-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...JOHNSON CITY...GREENSBURG...HAVILAND...
PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
338 AM CDT SAT APR 14 2007

...SNOW ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Apr 13, 3:00 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 13, 3:00 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
300 AM CDT FRI APR 13 2007

.DISCUSSION...

...HISTORIC APRIL SNOWSTORM APPROACHES...

RADAR TRENDS AS OF 0730Z SHOW VASTLY INCREASING CONVECTIVE ECHOES
OVER THE NORTHERN PANHANDLES...MOVING NORTHEAST INTO AN AIRMASS
THIS IS JUST COLD ENOUGH FOR SNOW...PRIMARILY WEST OF A SUBLETTE-
DODGE CITY-LACROSSE LINE PRIOR TO DAWN. AM USING THE +0.5C
ISOTHERM OF 0.5-3KM LAYER MAX TEMPERATURE TO DELINEATE SNOW FROM
ICE PELLETS. THIS LINE WILL SHIFT SLOWLY SOUTHEAST THROUGH THE
MORNING THEN ACTUALLY STALL OUT AS 700-800MB WARM ADVECTION REALLY
RAMPS UP. DURING THE LATE MORNING THROUGH EARLY AFTERNOON
HOURS...SOME AREAS ALONG THE US-56 TO US-54 CORRIDOR WILL SEE
CHANGEOVER TO ICE PELLETS OR RAIN FOR A FEW HOURS BEFORE GOING
BACK TO ALL SNOW BY EARLY TO MID AFTERNOON. JUST NORTH OF THIS
LINE...WHERE PRECIP TYPE IS ALL HEAVY WET SNOW...ACCUMULATIONS
WILL BE GREATEST WITH THIS HISTORIC STORM. I ENVISION A SWATH OF 9
TO 13+ INCHES OF SNOW ALONG A SOUTHWEST TO NORTHEAST CORRIDOR
WHERE H7-6 FRONTOGENESIS FORCING BECOMES ALMOST QUASI-STATIONARY
THIS AFTERNOON THROUGH EARLY THIS EVENING. UKMET AND CANADIAN
MODEL QPF FIELDS CERTAINLY SUPPORT THIS. NAM MODEL TROWAL
SIGNATURE IS CLASSIC...RIGHT ALONG THE ZONE OF MAXIMUM LOWER-MID
TROP FRONTOGENESIS. GARDEN CITY AND/OR DODGE CITY COULD VERY WELL
END UP BEING IN OR VERY NEAR THIS MAXIMUM AXIS OF ACCUMULATION.

POTENTIAL INSTABILITY FIELDS LOOK EXCELLENT AS WELL FOR
THUNDER SNOW AND THUNDER SLEET WITH DELTA-THETAE VALUES
APPROACHING 5 DEGREES OVER THE SOUTH CENTRAL DDC CWA THIS
AFTERNOON...THEN OVER THE SOUTHEASTERN CWA BY THE EARLY EVENING
HOURS. WIND WILL ALSO CREATE SOME PROBLEMS AS WELL WITH SOME
BLOWING AND DRIFTING...HOWEVER THE HEAVY, WET NATURE OF THE SNOW
SHOULD KEEP THIS PROBLEM AT BAY...AND SURFACE WINDS WILL NOT BE
TREMENDOUSLY STRONG EITHER.

A 700-600MB DEFORMATION AXIS SHOULD REMAIN THROUGH THE EVENING
HOURS AS THE STORM BEGINS TO EXIT THE SOUTHWEST KANSAS AREA...AND
SNOWFALL RATES WILL SUBSIDE. SNOW SHOULD CLEAR THE ENTIRE AREA BY
DAWN SATURDAY MORNING...WITH HIGH TEMPERATURES SATURDAY NOT
EXCEEDING THE UPPER 30S/NEAR 40 OVER THE SNOWPACK AREAS.

AS FAR AS WSW HEADLINES GO...THEY LOOK TO BE IN GOOD SHAPE AND
WILL ADD SOUTHEASTERN CWA COUNTIES IN A SNOW ADVISORY.

TO PUT THIS STORM INTO PERSPECTIVE FOR THE TIME OF YEAR... THE
ONLY 10 PLUS APRIL SNOWSTORM RECORDED AT DODGE CITY SINCE ROUGHLY
1890 WAS THE GREAT SPRING BLIZZARD OF 1938 (APRIL 7-8) WHEN 14
FELL. THERE ARE NO RECORDED 4 OR GREATER SNOWSTORMS SINCE THE
1890S AFTER APRIL 10TH IN DODGE CITY.

DAYS 3-7...

RIDGE OF HIGH PRESSURE WILL DOMINATE THE LATTER PART OF THE WEEKEND.
STORM SYSTEM THAT WILL BRING SOUTHWEST KANSAS FAIRLY SUBSTANTIAL
SNOWFALL WILL BE NORTH OF GREAT LAKES BY SUNDAY WITH SECOND SYSTEM
MOVING INTO SOUTHERN CA. TEMPERATURES SHOULD REMAIN ON THE COOLER
SIDE GIVEN THE ANTICIPATED SNOW COVER ACROSS MUCH OF CWA SUNDAY. H85
WARM BACK INTO THE TEENS BUT WILL BEGIN TO COOL AS NEXT UPPER SYSTEM
APPROACHES FA. AS SYSTEM TAKES AIM ON KANSAS MONDAY NIGHT INTO
TUESDAY, DO NOT EXPECT AN ABUNDANT AMOUNT OF COLD AIR. PRECIP SHOULD
REMAIN LIQUID FOR THIS EVENT. IN ADDITION, ISOLATED THUNDERSTORMS
LOOK POSSIBLE AS LIS ARE BELOW 0C AND WEAK CAPE IS PRESENT.
PRECIPITABLE WATER INCREASES TO NEAR THREE QUARTERS OF AN INCH
OVERNIGHT MONDAY. HAVE INTRODUCED 20 POPS ACROSS CWA MONDAY NIGHT
INTO TUESDAY TO ACCOUNT FOR NEXT SYSTEM. ONCE SYSTEM MOVES ACROSS
FA, PRECIP SHOULD END AND LEE TROF SETS UP. NOT A LOT OF TIME FOR
WARMING ACROSS FA BEFORE LOW WORKS ITS WAY EAST THURSDAY. AT THIS
TIME, DO NOT PLAN ON ADDING POPS AS BULK OF MOISTURE LOOKS NORTH.

NO OTHER SIGNIFICANT CHANGES PLANNED IN THE EXTENDED AT THIS TIME.

&&

.AVIATION...

WILL ISSUE DISCUSSION WITH 12Z TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  34  29  41  30 /  90  90  20   0
GCK  33  28  41  29 /  90  90  10   0
EHA  32  28  43  32 /  90  80  10   0
LBL  34  29  44  32 /  90  90  10   0
HYS  34  28  41  29 /  90  90  20   0
P28  39  34  48  33 /  90  90  30   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY FOR
KSZ030-031-043>045-061>063-074-075.

WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 7 AM CDT
SATURDAY FOR KSZ046-064>066-076>079-084>087.

&&

FN25/30/30
Hazardous weather outlook, Apr 12, 4:54 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
454 AM CDT THU APR 12 2007

KSZ030-031-043>046-061>066-074>081-084>090-131000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
454 AM CDT THU APR 12 2007 /354 AM MDT THU APR 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR NORTHEASTERN NEW
MEXICO THROUGH FAR SOUTHWEST KANSAS EARLY THIS EVENING. WHILE LOW
LEVEL MOISTURE WILL BE LIMITED...THERE WILL BE SUFFICIENT
ATMOSPHERIC LIFTING AT THE NOSE OF A VERY STRONG LOW LEVEL JET TO
INITIATE ELEVATED THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL.
THIS THREAT WILL REMAIN MAINLY SOUTH OF THE ARKANSAS RIVER AND
WEST OF A DODGE CITY TO ASHLAND LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MAJOR SPRING SNOWSTORM WILL IMPACT ALMOST THE ENTIRE SOUTHWEST
KANSAS REGION FRIDAY AND FRIDAY NIGHT. WIDESPREAD SNOW
ACCUMULATIONS OF 4 TO 9 INCHES WILL BE POSSIBLE WITH HIGHER
AMOUNTS ALSO LIKELY NORTHWEST OF A MEADE TO LARNED LINE...ALTHOUGH IT
REMAINS UNCLEAR WHERE THIS HIGHEST AXIS OF SNOW ACCUMULATION WILL
SET UP. REFER TO THE WINTER WEATHER MESSAGE PRODUCT FOR MORE
INFORMATION AND STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR THE
LATEST ON THIS APPROACHING SNOW STORM.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD BE ALERT TO POSSIBLE SEVERE THUNDERSTORM
DEVELOPMENT THIS EVENING MAINLY SOUTH OF THE ARKANSAS RIVER AND
WEST OF HIGHWAY 283.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.